Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 289, NWS Indianapolis, IN

August 9, 2011Bartholomew County, Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2011, 9:03 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 9:03 PM EDT (01:03 UTC)
Expired
Aug 9, 2011, 9:45 PM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 3:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS53 KIND 100103
SVRIND
INC005-031-079-100145-
/O.NEW.KIND.SV.W.0289.110810T0103Z-110810T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  NORTH CENTRAL JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 945 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF COLUMBUS...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWBERN AND HARTSVILLE AROUND 915 PM EDT...
  GRAMMER AROUND 925 PM EDT...
  LETTS AROUND 935 PM EDT...
  WESTPORT AND SCIPIO AROUND 940 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3907 8571 3929 8587 3935 8575 3935 8573
      3919 8544
TIME...MOT...LOC 0103Z 313DEG 18KT 3928 8578
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
3 follow-up statements
726 
WWUS53 KIND 100119
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT TUE AUG 9 2011

INC005-031-079-100145-
/O.CON.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
BARTHOLOMEW-DECATUR-JENNINGS-
919 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR...NORTHEASTERN BARTHOLOMEW AND NORTHWESTERN JENNINGS COUNTIES
UNTIL 945 PM EDT...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF GREENSBURG...OR 13 MILES EAST OF COLUMBUS...MOVING
SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTPORT AROUND 925 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3907 8571 3929 8587 3935 8575 3935 8573
      3919 8544
TIME...MOT...LOC 0120Z 309DEG 34KT 3919 8562
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
860 
WWUS53 KIND 100132
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 PM EDT TUE AUG 9 2011

INC005-100142-
/O.CAN.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
BARTHOLOMEW-
932 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTHOLOMEW
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
      3921 8566 3919 8544
TIME...MOT...LOC 0132Z 308DEG 32KT 3913 8558

$$

INC031-079-100145-
/O.CON.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
DECATUR-JENNINGS-
932 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DECATUR AND NORTHWESTERN JENNINGS COUNTIES UNTIL 945 PM EDT...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTH OF NORTH VERNON...OR 17 MILES EAST OF COLUMBUS...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN JENNINGS AND SOUTHWESTERN DECATUR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
      3921 8566 3919 8544
TIME...MOT...LOC 0132Z 308DEG 32KT 3913 8558
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
860 
WWUS53 KIND 100140
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EDT TUE AUG 9 2011

INC031-079-100150-
/O.EXP.KIND.SV.W.0289.000000T0000Z-110810T0145Z/
DECATUR-JENNINGS-
940 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR AND
NORTHWESTERN JENNINGS COUNTIES WILL EXPIRE AT 945 PM EDT/845 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3907 8571 3913 8571 3913 8569 3919 8569
      3921 8566 3919 8544
TIME...MOT...LOC 0140Z 308DEG 32KT 3908 8551

$$

77/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:55 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 9, 6:55 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT TUE AUG 9 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A COLD FRONT CURRENTLY JUST TO OUR NORTHWEST WILL PASS THROUGH THE
AREA OVERNIGHT. THIS WILL BRING ONE LAST CHANCE OF THUNDERSTORMS
TO THE AREA LATE THIS AFTERNOON AND THIS EVENING...BEFORE DRY
WEATHER RESUMES THROUGH LATE IN THE WEEK AS HIGH PRESSURE BUILDS
INTO THE AREA. ANOTHER UPPER DISTURBANCE AND ASSOCIATED SURFACE
BOUNDARY WILL PUSH THROUGH THE AREA DURING THE FIRST PART OF THE
WEEKEND...FOLLOWED BY ANOTHER BROAD AREA OF HIGH PRESSURE EARLY
NEXT WEEK. TEMPERATURES WILL GENERALLY BE AT OR BELOW CLIMATOLOGY
THROUGH THE REMAINDER OF THE 7 DAY FORECAST PERIOD IN NORTHWEST
FLOW ALOFT.

&&

.NEAR TERM /TONIGHT/...

FOCUS IS ON THUNDERSTORM CHANCES. GUIDANCE IS SIMILAR AND A BLEND
WILL SUFFICE.

COLD FRONT IS JUST AT OUR NORTHWEST CORNER AT THE MOMENT...AND
THIS WILL SWEEP THROUGH THE AREA THIS EVENING AND OVERNIGHT.
VISIBLE SATELLITE INDICATES AN AXIS OF CUMULUS DEVELOPMENT ALONG
THE BOUNDARY...AND EXPECT THAT A BROKEN LINE OF THUNDERSTORMS WILL
CONTINUE TO DEVELOP TO THE SOUTHWEST FROM NORTHERN INDIANA LATE
THIS AFTERNOON AND PUSH SOUTH/SOUTHEAST THIS EVENING. WILL CARRY
SLIGHT CHANCE/CHANCE POPS FOR THE FIRST FEW HOURS OF THE TONIGHT
PERIOD ACROSS THE CENTRAL AND SOUTHEAST...BUT EXPECT MOST OF THE
NIGHT WILL BE DRY AS INSTABILITY WANES AND CONVECTION DIES OFF
EARLY IN THE NIGHT.

ON TEMPS...MAV LOOKS GOOD GIVEN UPSTREAM TEMPS LAST NIGHT AND
ANTICIPATED 850 TEMPS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...

FOCUS IS ON TEMPS. GUIDANCE REMAINS SIMILAR AND A BLEND IS SUFFICIENT.

HIGH PRESSURE AT THE SURFACE WILL CHARACTERIZE THE REMAINDER OF
THE SHORT TERM...THUS DRY WEATHER ANTICIPATED. MAY BE AMPLE
STRATOCUMULUS DEVELOPMENT TOMORROW UNDER CYCLONIC FLOW...BEYOND
THIS JUST SOME MID AND HIGH CLOUDS OCCASIONALLY.

ON TEMPS...GUIDANCE APPEARS TO CONTINUE A BIT OF A COOL
BIAS...WHICH IS TO BE EXPECTED GIVEN THE DRY GROUND. HAVE BUMPED
MAXES AND MINS UP A BIT EACH PERIOD.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

THE EARLY PART OF THE EXTENDED FROM FRIDAY NIGHT THROUGH SATURDAY
NIGHT WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS AS
AN UPPER LOW AND COLD FRONT PUSH THROUGH THE AREA. BROAD HIGH
PRESSURE AT THE SURFACE AND NORTHWEST FLOW ALOFT WILL CHARACTERIZE
THE REMAINDER OF THE EXTENDED...WITH TEMPERATURES NEAR TO JUST
BELOW CLIMATOLOGY UNTIL LATE IN THE LONG TERM...AND QUIET
CONDITIONS.

&&

.AVIATION /DISCUSSION FOR 100000Z TAF ISSUANCE/...

THUNDERSTORM CLUSTER SHOULD MOVE ACROSS KIND BETWEEN 23-24Z AND
THEN WE MAY ONLY HAVE SOME LINGERING RAIN SHOWERS UNTIL 01Z. WILL
START OFF THE TAF PERIOD WITH VFR FOR ALL SITES...EXCEPT FOR BMG
WHERE THUNDERSTORMS HAVE YET TO MOVE THROUGH. ALSO MAY TEMPO IN
SOME MFVR -SHRA FOR KIND FOR THE FIRST HOUR. EXPECT ONLY ISOLATED
ACTIVITY BEHIND THIS AS ENVIRONMENT SHOULD BE WORKED OVER AND THEN
THE FRONT WILL SLIP ACROSS THE REST OF THE AREA THROUGH THIS
EVENING. (CURRENTLY JUST APPROACHING KLAF.)

STORM THREAT DIMINISHES EARLY THIS EVENING WITH WINDS VEERING TO
A W/NW DIRECTION. LEFTOVER SHALLOW MOISTURE MAY ONCE AGAIN
MANIFEST ITSELF IN EITHER VISIBILITY OR CEILING RESTRICTIONS
TOWARDS DAYBREAK WEDNESDAY. ANY LOW STRATUS AND/OR FOG WILL SLOWLY
MIX OUT WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY.
CONVECTIVE TEMPS IN THE MID AND UPPER 70S COMBINED WITH COLD
ADVECTION WILL SUPPORT A HEALTHY CU FIELD BY EARLY WEDNESDAY
AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....NIELD
AVIATION...SMF
Hazardous weather outlook, Aug 9, 4:03 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 PM EDT TUE AUG 9 2011

INZ021-028>031-035>049-051>057-060>065-067>072-101430-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
403 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WINDS...HAIL...BRIEF HEAVY
RAIN AND DEADLY CLOUD TO GROUND LIGHTNING ALL LIKELY.
THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 5 PM AND 10 PM...WITH THE
GREATEST COVERAGE EXPECTED TO BE ALONG AND TO THE NORTHEAST OF
INTERSTATE 74.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. IT IS TOO
EARLY TO TELL IF ANY OF THE STORMS COULD BE SEVERE.
HOWEVER...GUSTY WINDS...BRIEF HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING CAN HAPPEN WITH ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN/SMF

In the hours before

Local storm report, Aug 9, 8:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     MARIETTA                39.44N 85.88W
08/09/2011                   SHELBY             IN   COUNTY OFFICIAL

            TREE LIMBS DOWN

&&

SMFLECHT
Local storm report, Aug 9, 8:24 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             5 N HOPE                39.37N 85.77W
08/09/2011  U0.75 INCH       SHELBY             IN   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

BHH
Local storm report, Aug 9, 8:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             4 NNE HOPE              39.35N 85.74W
08/09/2011  U0.25 INCH       SHELBY             IN   AMATEUR RADIO

&&

BHH
Local storm report, Aug 9, 8:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             4 ENE HARTSVILLE        39.29N 85.63W
08/09/2011  U1.00 INCH       DECATUR            IN   AMATEUR RADIO

            ACCOMPANIED BY ESTIMATED WINDS OF 60 MPH

&&

BHH
Local storm report, Aug 9, 8:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND GST     4 ENE HARTSVILLE        39.29N 85.63W
08/09/2011  E60 MPH          DECATUR            IN   AMATEUR RADIO

            LOCATED AT 800 WEST AND STATE ROAD 46. ACCOMPANIED BY
            1-INCH HAIL

&&

BHH
Local storm report, Aug 9, 8:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
853 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     3 S ADVANCE             39.95N 86.62W
08/09/2011                   BOONE              IN   TRAINED SPOTTER

            POWER LINES DOWN AT 9967 WEST AND 600 SOUTH. TIME
            ESTIMATED.

0630 PM     TSTM WND GST     NEW ROSS                39.96N 86.71W
08/09/2011  E65.00 MPH       MONTGOMERY         IN   TRAINED SPOTTER

            WINDS ESTIMATED AT 60-65 MPH. ACCOMPANIED BY DIME TO
            NICKEL SIZE HAIL.

0638 PM     TSTM WND DMG     1 N JAMESTOWN           39.94N 86.63W
08/09/2011                   BOONE              IN   TRAINED SPOTTER

            PEA SIZE HAIL. ESTIMATED 40 TO 50 MPH WIND GUSTS AND
            SEVERAL TREE BRANCHES DOWN.

0641 PM     HAIL             1 N JAMESTOWN           39.94N 86.63W
08/09/2011  E0.75 INCH       BOONE              IN   TRAINED SPOTTER

0645 PM     HAIL             3 NNE LIZTON            39.93N 86.52W
08/09/2011  U0.25 INCH       BOONE              IN   TRAINED SPOTTER

0648 PM     TSTM WND GST     BROWNSBURG              39.84N 86.39W
08/09/2011  E50.00 MPH       HENDRICKS          IN   TRAINED SPOTTER

            40-50 MPH WIND GUSTS IN SE BROWNSBURG.

0649 PM     TSTM WND DMG     2 NNE LIZTON            39.91N 86.53W
08/09/2011                   HENDRICKS          IN   TRAINED SPOTTER

            2-FOOT LIVE TREE ACROSS ROAD, ACCOMPANIED BY NICKEL SIZE
            HAIL

0649 PM     HAIL             2 NNE LIZTON            39.91N 86.53W
08/09/2011  U0.75 INCH       HENDRICKS          IN   TRAINED SPOTTER

            NICKEL SIZE HAIL ACCOMPANIED BY 2 FOOT DIAMETER TREE DOWN
            ACROSS ROAD

0650 PM     TSTM WND DMG     3 S ADVANCE             39.95N 86.62W
08/09/2011                   BOONE              IN   TRAINED SPOTTER

            SEVERAL POWER LINES DOWN ACROSS STATE ROAD 75. TIME
            ESTIMATED.

0650 PM     TSTM WND DMG     2 NNE LIZTON            39.91N 86.53W
08/09/2011                   HENDRICKS          IN   TRAINED SPOTTER

            THUNDERSTORM WINDS BLEW A 2-FOOT DIAMETER TREE DOWN
            ACROSS STATE ROAD 39 AND COUNTY ROAD 1025N

0652 PM     HAIL             BROWNSBURG              39.84N 86.39W
08/09/2011  M1.00 INCH       HENDRICKS          IN   AMATEUR RADIO

0655 PM     HAIL             10 NNW INDIANAPOLIS     39.91N 86.22W
08/09/2011  M1.00 INCH       MARION             IN   TRAINED SPOTTER

            QUARTER SIZED HAIL ACCOMPANIED BY 50 MPH WINDS AT 86TH
            AND TOWNSHIP LINE ROAD.

0656 PM     HAIL             3 E AVON                39.76N 86.33W
08/09/2011  E0.50 INCH       HENDRICKS          IN   AMATEUR RADIO

            AT US 36 AND RACEWAY RD.

0705 PM     TSTM WND DMG     3 NNE JAMESTOWN         39.97N 86.61W
08/09/2011                   BOONE              IN   PUBLIC

            8 TELEPHONE POLES DOWN IN THE 6000 SOUTH AND STATE ROAD
            75 AREA. TIME APPROX.

0706 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N 86.29W
08/09/2011  M58.00 MPH       MARION             IN   ASOS

0707 PM     HAIL             1 N CLERMONT            39.83N 86.32W
08/09/2011  E0.75 INCH       MARION             IN   TRAINED SPOTTER

0720 PM     HAIL             5 S INDIANAPOLIS        39.70N 86.15W
08/09/2011  U0.50 INCH       MARION             IN   AMATEUR RADIO

            LOCATED AT INTERSTATE 465 AND STATE ROUTE 135

0725 PM     HAIL             8 SE INDIANAPOLIS       39.69N 86.04W
08/09/2011  E0.75 INCH       MARION             IN   CO-OP OBSERVER

            AT SOUTHPORT AND I-65. ACCOMPANIED BY 40 MPH WINDS.

0725 PM     HAIL             7 ESE INDIANAPOLIS      39.74N 86.02W
08/09/2011  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            AT FRANKLIN AND RAYMOND. ACCOMPANIED BY 40 MPH WINDS.

0727 PM     HAIL             7 SE INDIANAPOLIS       39.70N 86.05W
08/09/2011  U0.75 INCH       MARION             IN   NWS EMPLOYEE

0729 PM     HAIL             9 SSE INDIANAPOLIS      39.66N 86.08W
08/09/2011  U0.50 INCH       MARION             IN   AMATEUR RADIO

0810 PM     TSTM WND DMG     MARIETTA                39.44N 85.88W
08/09/2011                   SHELBY             IN   COUNTY OFFICIAL

            TREE LIMBS DOWN

0817 PM     HAIL             5 N HOPE                39.37N 85.77W
08/09/2011  U0.75 INCH       SHELBY             IN   TRAINED SPOTTER

            NICKEL SIZE HAIL

0821 PM     HAIL             4 NNE HOPE              39.35N 85.74W
08/09/2011  U0.25 INCH       SHELBY             IN   AMATEUR RADIO

0832 PM     HAIL             4 ENE HARTSVILLE        39.29N 85.63W
08/09/2011  U1.00 INCH       DECATUR            IN   AMATEUR RADIO

            ACCOMPANIED BY ESTIMATED WINDS OF 60 MPH

0832 PM     TSTM WND GST     4 ENE HARTSVILLE        39.29N 85.63W
08/09/2011  E60.00 MPH       DECATUR            IN   AMATEUR RADIO

            LOCATED AT 800 WEST AND STATE ROAD 46. ACCOMPANIED BY
            1-INCH HAIL

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:37 PM EDTSevere Thunderstorm WarningINDDecatur38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.